MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERIKA CEMENTED S4+R

MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERIKA CEMENTED S4+R
Model Number 02.12.KA14R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient came in for a post-op appointment at about 6 months from the medacta primary surgery and the surgeon observed that an implant is failing.Several infections reported during the recovery.There is no other information available at this time.Primary surgery of competitors.A revision has not been scheduled at this time.Medwatch (mw5166553) report was submitted to fda by the patient.Description reported in the fda report: recently had a second total knee revision on (b)(6) 2024 the recovery has been several infections only to find out (b)(6) 2025 by orthopedic doctor the part is failing (part name medecta.).
 
Additional Manufacturer Narrative
Batch review performed on 06 march 2025: lot 2337255: (b)(4) items manufactured and released on 31-jan-2024.Expiration date: 2029-01-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Additional implants involved, batch review performed on 06 march 2025: gmk-spherika 02.07.1204r tibial tray fixed cemented size 4 r (k090988) lot 2346162: (b)(4) items manufactured and released on 09-april-2024.Expiration date: 2029-03-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Gmk-spherika 02.12.E0410fr tibial insert fixed sphere flex size 4/10 mm r e-cross (k202022) lot 2402551: (b)(4) items manufactured and released on 12-march-2024.Expiration date: 2029-02-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Gmk-spherika 02.12.E003rp patella resurfacing size 3 e-cross (k202022) lot 2400500: (b)(4) items manufactured and released on 13-march-2024.Expiration date: 2029-02-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
GMK TOTAL KNEE SYSTEM
Common Device Name
FEMORAL COMPONENT SPHERIKA CEMENTED S4+R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21594484
Report Number3005180920-2025-00215
Device Sequence Number20952105
Product Code JWH
UDI-Device Identifier07630345716248
UDI-Public07630345716248
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K211004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.KA14R
Device Lot Number2337255
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American